# SDR 2020FA0000350

- Difficulty date: July 27, 2020
- Submitted: July 28, 2020
- Operation: General aviation
- Aircraft: N740Q
- Make and model: Amtr QUICKSILVS2
- Aircraft serial: 10006
- Aircraft time: 705 hours
- Engine: Rotax ROTAX582UL
- Engine time: 205 hours
- System (JASC): 7421 · Spark Plug/Igniter
- Part: Ignition Unit
- Part number: 996849
- Part serial: 0819
- Condition: Defective
- Location: Engine
- Part time: 134 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ISSUE WITH IGNITION STATOR.  THIS IS THE 3RD TIME WE HAVE HAD THIS ISSUE IN 200 HOURS.  THE FIRST SYMPTOM IS THE TACHOMETER WILL INTERMITTENTLY INDICATE INCORRECTLY LOW.  (GRT EIS USED FOR TACH)  THEN IT GRADUALLY BECOMES HARDER TO START HOT.  EVENTUALLY IT'S NEAR IMPOSSIBLE TO GET IT TO START WITHOUT LETTING IT COOL.  TACH LEAD ON STATOR WILL READ OUT OF SPEC HIGH RESISTANCE, BUT JUST SLIGHTLY.  IN THE 40-50 OHM RANGE, 30 IS MAX SPEC.  ALL OTHER CIRCUITS ARE IN SPEC WITH RESISTANCE TEST.  STATOR REPLACED, AND HOT START ISSUE IS RESOLVED.  IT IS INTERESTING TO NOTE THAT THIS TIME THE NEW STATOR TESTED AT 41 OHMS ON THE TACH CIRCUIT, SLIGHTLY OUT OF SPEC.  IT ALSO LOOSES RPM INDICATION ON ONE MAG, THE OTHER IS NORMAL.  THE ENGINE RUNS FINE ON BOTH MAGS THOUGH.  WE HAVE OBSERVED THAT ON PREVIOUS STATORS AS THEY ARE BEGINNING TO FAIL.  SO FAR THERE HAS BEEN NO INFLIGHT OPERATIONAL FAILURE FROM ANY OF THEM.  THIS IS A MODEL 17 ENGINE INSTALLED IN MARCH OF 2019.  THE ORIGINAL MODEL 99 ENGINE HAD ZERO ISSUES IN 500 HOURS.  ROTAX IS AWARE OF THE PROBLEM AND HAS WARRANTIED THE FIRST TWO STATORS, AND THE THIRD IS BEING SENT IN FOR WARRANTY.  IF YOU HAVE QUESTIONS FEEL FREE TO CONTACT ANDY HUMPHREY 740-644-4690
